Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 199, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 10, 2011, 4:16 PM EDT for Estill County, Lee County, Powell County, Kentucky. It was in force for 44 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2011, 4:16 PM EDT (20:16 UTC)
- Expired
- Jun 10, 2011, 5:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Estill County, KY, Lee County, KY, Powell County, KY
The radar
The Jackson,KY radar (KJKL), 54 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 4:16 PM EDT | HAIL 0.75 | Sandhill, KY | |
| Jun 10, 4:23 PM EDT | HAIL 1 | 1 Ne Irvine, KY | |
| Jun 10, 4:30 PM EDT | HAIL 0.88 | Irvine, KY | |
| Jun 10, 4:31 PM EDT | HAIL 1 | Irvine, KY | |
| Jun 10, 4:35 PM EDT | TSTM WND DMG | Irvine, KY | MULTIPLE TREES DOWN IN THE CITY. |
| Jun 10, 4:35 PM EDT | TSTM WND DMG | Ravenna, KY | MULTIPLE TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1338 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
494
WUUS53 KJKL 102016
SVRJKL
KYC065-129-197-102100-
/O.NEW.KJKL.SV.W.0199.110610T2016Z-110610T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
416 PM EDT FRI JUN 10 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
WESTERN LEE COUNTY IN SOUTHEAST KENTUCKY...
SOUTHWESTERN POWELL COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 500 PM EDT
* AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CALLOWAY CROSSING...OR NEAR IRVINE...AND MOVING SOUTHEAST AT 10
MPH.
* LOCATIONS IMPACTED INCLUDE...
IRVINE...NORTH IRVINE...WITT...WEST IRVINE...WISEMANTOWN...COTTAGE
FURNACE...SOUTH IRVINE...STATION CAMP...RAVENNA...COW CREEK...
WILLOW TREE...DOE CREEK...PITTS...FITCHBURG...WAGERSVILLE...
COBHILL...PRYSE...TEXOLA...SHADE AND EVELYN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3767 8372 3752 8384 3765 8405 3776 8410
3784 8407
TIME...MOT...LOC 2016Z 312DEG 9KT 3772 8399
WIND...HAIL 60MPH 1.00IN
$$
SHALLENBERGER3 follow-up statements
613
WWUS53 KJKL 102025
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
425 PM EDT FRI JUN 10 2011
KYC065-129-197-102100-
/O.CON.KJKL.SV.W.0199.000000T0000Z-110610T2100Z/
POWELL KY-ESTILL KY-LEE KY-
425 PM EDT FRI JUN 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN LEE...
ESTILL AND SOUTHWESTERN POWELL COUNTIES UNTIL 500 PM EDT...
AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NORTH IRVINE...OR NEAR IRVINE...MOVING SOUTHEAST AT 10 MPH.
IN ADDITION...AT 423 PM EDT QUARTER SIZE HAIL WAS REPORTED 1 MILE
NORTHEAST OF IRVINE IN ESTILL COUNTY.
LOCATIONS IMPACTED INCLUDE...
IRVINE...SOUTH IRVINE...STATION CAMP...RAVENNA...COW CREEK...WILLOW
TREE...DOE CREEK...PITTS...FITCHBURG...WAGERSVILLE...COBHILL...
PRYSE...TEXOLA...SHADE...EVELYN...LEIGHTON...CRYSTAL...PINNACLE...
ALUMBAUGH AND OLD LANDING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3767 8372 3752 8384 3765 8405 3776 8410
3784 8407
TIME...MOT...LOC 2025Z 312DEG 9KT 3770 8397
WIND...HAIL 60MPH 1.00IN
$$
RAY130
WWUS53 KJKL 102034
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
434 PM EDT FRI JUN 10 2011
KYC065-129-197-102100-
/O.CON.KJKL.SV.W.0199.000000T0000Z-110610T2100Z/
POWELL KY-ESTILL KY-LEE KY-
434 PM EDT FRI JUN 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN LEE...
EASTERN ESTILL AND SOUTHWESTERN POWELL COUNTIES UNTIL 500 PM EDT...
AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RAVENNA...OR NEAR IRVINE...MOVING SOUTHEAST AT 10 MPH.
IN ADDITION...AT 431 PM QUARTER SIZE HAIL WAS REPORTED IN IRVINE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COW CREEK...WILLOW TREE...DOE CREEK...PITTS...FITCHBURG...
WAGERSVILLE...COBHILL...PRYSE...TEXOLA...SHADE...EVELYN...
LEIGHTON...CRYSTAL...PINNACLE...OLD LANDING...WILLOW SHOALS...
WHYNOT...YELLOW ROCK AND GREELEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3768 8402 3772 8400 3779 8397 3767 8372
3752 8384
TIME...MOT...LOC 2034Z 312DEG 9KT 3768 8395
WIND...HAIL 60MPH 1.00IN
$$
RAY428
WWUS53 KJKL 102057
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
457 PM EDT FRI JUN 10 2011
KYC065-129-197-102107-
/O.EXP.KJKL.SV.W.0199.000000T0000Z-110610T2100Z/
POWELL KY-ESTILL KY-LEE KY-
457 PM EDT FRI JUN 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LEE...EASTERN ESTILL
AND SOUTHWESTERN POWELL COUNTIES WILL EXPIRE AT 500 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 3768 8402 3772 8400 3779 8397 3767 8372
3752 8384
TIME...MOT...LOC 2057Z 312DEG 9KT 3764 8390
$$
RAYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:08 PM EDT, 8 minutes earlier.
Area forecast discussion, Jun 10, 4:08 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 408 PM EDT FRI JUN 10 2011 .SHORT TERM.../TONIGHT THROUGH SUNDAY/...UPDATED CONVECTION WAS ONGOING OVER OUR NORTHERN COUNTIES AT MID AFTERNOON. FEATURES TO FOCUS/TRIGGER CONVECTION WERE WEAK...WITH OUTFLOW BOUNDARIES PLAYING A SIGNIFICANT ROLE. HOWEVER...ONCE DEEP CONVECTION INITIATED...IT WAS BEING FUELED BY HIGH INSTABILITY WITH CAPE AROUND 3000 J/KG AND LI OF -9. SHEAR WAS WEAK...SO THE CELLS WERE NOT WELL ORGANIZED...BUT WITH SUCH HIGH INSTABILITY A FEW OF THEM HAVE BEEN SEVERE. MAY AGAIN NEED A PRE-FIRST PERIOD TO ADDRESS THE LOCALIZED GREATER COVERAGE OF PRECIP LATE THIS AFTERNOON. HOWEVER...THINK THAT MUCH OF IT WILL BE DYING OFF BY ABOUT 00Z...AND WILL ONLY CARRY A 20 PERCENT POP FOR THE FIRST PERIOD ITSELF. ON SATURDAY AND SATURDAY NIGHT...A COLD FRONT WILL APPROACH FROM THE NW AND GEOPOTENTIAL HEIGHTS WILL BE FALLING WITH THE ASSOCIATED UPPER TROUGH. WITH A WEAKLY CAPPED ATMOSPHERE...THIS WOULD FAVOR THUNDERSTORMS FIRING AGAIN. FACTORS AGAINST PRECIP INCLUDE THE POSSIBILITY OF DRIER AIR MIXING DOWN TO THE SURFACE BEFORE STORMS CAN FIRE...AND A LACK OF A GOOD FOCUS MECHANISM ARRIVING BEFORE PEAK HEATING IS FINISHED. HAVE GONE WITH 20-30 PERCENT POPS DURING THE DAY...WITH THE HIGHEST IN THE NW CLOSEST TO THE FRONT AND UPPER TROUGH. USED 30 PERCENT AREA WIDE WITH THE ARRIVAL OF THE FRONT. LOSS OF HEATING WILL BE WORKING AGAINST DEVELOPMENT BY THE TIME THE FRONT ARRIVES. PRECIP COULD LINGER IN OUR FAR SOUTHERN AREAS ON SUNDAY...BUT SHOULD BE DONE BY THE END OF THE DAY AS THE FRONT PULLS AWAY TO THE SOUTH AND A DRIER AIR MASS MOVES IN. .LONG TERM.../SUNDAY NIGHT THROUGH FRIDAY/...UPDATED THE EXTENDED FORECAST BEGINS ON SUNDAY NIGHT WITH THE SURFACE FRONT PUSHED SOUTH OF THE KY AND TN BORDER. THE UPPER LEVEL PATTERN APPEARS TO BE IN A PROGRESSIVE STATE AND GIVEN THE SPEED OF THE FEATURES MOVING THROUGH...THE MODELS ARE HANDLING IT QUITE WELL SO DID GO WITH AN OVERALL COMPROMISE. KEPT POPS OUT OF THE AREA FOR NOW WITH THE BOUNDARY TO THE SOUTH AND A RIDGE MOVING INTO THE AREA FOR MON AND TUE. WILL KEEP THE AREA DRY FOR NOW ON MON AND TUE DUE TO THE FRONT JUST PASSING THROUGH LEAVING A STRONG CAP AND LACKING ANY SIGNIFICANT TURNING IN THE ATMOSPHERE. THE NEXT SOLID FEATURE APPEARS WED WITH A CLOSED UPPER LEVEL LOW AND A STRONG BOUNDARY AT THE SURFACE SO KEPT MID CHANCE POPS IN FOR WED AND SLIGHT CHANCE FOR THU. OVERALL...THE BEST CHANCE FOR SIGNIFICANT WEATHER WILL BE WED. TEMPERATURES ARE ON TRACK AND NEEDED LITTLE TWEAKING. A FORECAST CLOSE TO NORMAL VALUES APPEARS TO BE THE RIGHT WAY TO GO IN THE EXTENDED DUE TO TRENDS OF MOS VALUES LATELY. && .AVIATION.../18Z TO 18Z/ VERY ISOLATED THUNDERSTORMS WERE OCCURRING AT MID DAY. THEY MAY PERSIST THROUGH THE AFTERNOON...BUT DO NOT THINK THERE WILL BE A LOT OF COVERAGE. WILL USE CB IN THE TAF CLOUD GROUPS...WITH CONFIDENCE TOO LOW TO INCLUDE TS OR EVEN VCTS IN TAFS. ANY REMAINING STORMS SHOULD DIE OUT EARLY THIS EVENING. VALLEY FOG IS EXPECTED AGAIN LATE TONIGHT INTO EARLY SATURDAY MORNING...WITH LOCALIZED VLIFR...BUT PROBABLY NOT LOWER THAN MVFR AT TAF SITES. OUTSIDE OF VALLEY FOG AND ISOLATED STORMS...VFR IS EXPECTED. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...HAL LONG TERM...SHALLENBERGER AVIATION...HAL
Hazardous weather outlook, Jun 10, 2:55 AM EDT, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 255 AM EDT FRI JUN 10 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-111000- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 255 AM EDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. LOCALLY DENSE FOG IS EXPECTED LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING THEN AGAIN WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DUSTY
In the hours before
Local storm report, Jun 10, 3:25 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
325 PM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG BETHEL 38.25N 83.87W
06/10/2011 BATH KY FIRE DEPT/RESCUE
TREES AND A CABLE LINE DOWN IN BETHEL. ALSO...DIME SIZED
HAIL COVERED THE GROUND AND THE TEMPERATURE DROPPED FROM
90 DEGREES TO 60 DEGREES IN A SHORT TIME.
&&
JCARICOLocal storm report, Jun 10, 3:26 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
326 PM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 5 ESE SHARPSBURG 38.17N 83.84W
06/10/2011 E0.75 INCH BATH KY TRAINED SPOTTER
&&
JCARICOSpecial weather statement, Jun 10, 3:29 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 329 PM EDT FRI JUN 10 2011 KYZ044-051-052-102030- FLEMING-ROWAN-BATH- 329 PM EDT FRI JUN 10 2011 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 430 PM EDT FRIDAY AFTERNOON... SOUTH CENTRAL FLEMING... WEST CENTRAL ROWAN AND EASTERN BATH. AT 329 PM EDT...A CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS WAS LOCATED NEAR PEASTICKS...OR JUST NORTHEAST OF OWINGSVILLE...MOVING EAST AT 5 MPH. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. RAY
Special weather statement, Jun 10, 3:38 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 338 PM EDT FRI JUN 10 2011 KYZ059-060-106-108-102030- MENIFEE-POWELL-MORGAN-WOLFE- 338 PM EDT FRI JUN 10 2011 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 430 PM EDT FRIDAY AFTERNOON... EXTREME SOUTHWESTERN MORGAN... SOUTH CENTRAL MENIFEE... SOUTHEASTERN POWELL AND NORTHWESTERN WOLFE. AT 338 PM EDT...A CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS WAS LOCATED NEAR PINE RIDGE...OR NEAR CAMPTON...MOVING EAST AT 5 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CAMPTON AROUND 350 PM EDT...CALABOOSE AROUND 400 PM EDT...VALERIA AROUND 405 PM EDT...GOSNEYVILLE AROUND 415 PM EDT...STILLWATER AROUND 420 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. RAY
Local storm report, Jun 10, 3:52 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
352 PM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL POLKSVILLE 38.14N 83.66W
06/10/2011 E0.75 INCH BATH KY 911 CALL CENTER
0330 PM TSTM WND DMG POLKSVILLE 38.14N 83.66W
06/10/2011 BATH KY 911 CALL CENTER
SEVERAL TREES DOWNED.
&&
ABESpecial weather statement, Jun 10, 4:14 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 414 PM EDT FRI JUN 10 2011 KYZ058-102045- ESTILL- 414 PM EDT FRI JUN 10 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 445 PM EDT FRIDAY AFTERNOON... CENTRAL ESTILL. AT 414 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WISEMAN CROSSING STATION...OR NEAR IRVINE...MOVING EAST AT 5 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...RURAL CENTRAL ESTILL COUNTY AROUND 420 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. RAY
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:49 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Rowan | 34 min |
| Jun 10, 12:58 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Laurel | 32 min |
| Jun 10, 2:20 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming | 25 min |
| Jun 10, 2:40 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Montgomery | 50 min |
| Jun 10, 2:53 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Montgomery | 97 min |
| Jun 10, 3:08 PM EDT | Flash Flood Warning | JKL | Bath, Fleming | 2 hr |
| Jun 10, 3:32 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Morgan, Rowan, Wolfe | 58 min |
| Jun 10, 3:57 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Menifee, Morgan, Rowan | 48 min |
| Jun 10, 4:06 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Menifee, Montgomery, Powell, Wolfe | 54 min |
| Jun 10, 4:37 PM EDT | Areal Flood Advisory | JKL | Menifee, Powell, Wolfe | 83 min |
| Jun 10, 5:03 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley | 31 min |
| Jun 10, 5:05 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Magoffin, Wolfe | 35 min |
| Jun 10, 6:02 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Perry | 23 min |
| Jun 10, 6:18 PM EDT | Areal Flood Advisory | JKL | Knott | 2 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.